Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/digestive-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Strong Acid Reflux, taking prevacid, now blood in stool.
    avatar
    mfmruizv posted:
    Im 25 and have had acid reflux with constant belching since about 17. Just last week my acid reflux got so bad i felt the burn from my throat to stomach all day long, with non stop belching and mostly eating any food would burn. Throughout the day i would feel like im getting choked and it would make me cough. I gave Prevacid a try again and on third day i noticed bright red in my stool. Next 2 days I seem to notice some inside of it still. It sometimes looks like fat in ground beef with some red but you have to get close to see. I have just stopped taking prevacid today. I have tried Omeprazole, and prevacid in the past and i get some relief but still problems. I have setup an appt for GI but earliest avail is still within more then 2 weeks. Is this serious, should i go to ER or could it just be side effect from prevacid. If someone can please respond it would be greatly appreciated, my anxiety is out the roof because of this and taking xanax to calm me down is affecting me throughout day.
     
    avatar
    alvarado10 responded:
    I'm also taking prevacid and also notice some barely noticable red blood in my stool (I was scared too). It turned out to be baterica. Your doctor will do an occult stool test which will take less then a minute.

    The important thing is too stay calm.
     
    avatar
    srkRN responded:
    Are you taking any non-steroidal antiinflammatories, like Motrin/Ibuprofen or aspirin? If so try avoiding these, they can lead to peptic ulcers. If you aren't already doing so, be sure to take the prevacid or prilosec approximately 1/2 to 1 hr before breakfast daily, it works better with the acid this way. If you notice black tarry stools, clots with bright red blood, get dizzy/light headed, you should go to ER. GI doc will likely do EGD, especially since this sounds like a chronic condition.
     
    avatar
    mfmruizv replied to srkRN's response:
    thanks for replies, not taking any motrin,ibuprofin. here is the update. After taking omeprazole for about 3 weeks i noticed some blood in my stool again, so i went to my doc and he ordered stool test and lower ct scan for Thursday as i have always had somewhat of a pulling pain from groin to belly button. Last 2 days when I released stool it burned excessively during and afterward lighter throughout day though accompanied with much gas, and now i have had partial diarrhea (always mostly in morning 2-3 times) As i was separating stool for test today i noticed at the end of one piece only it seemed to be somewhat darker strain of red now. Thing is i do not notice it everytime i go. Im just more worried i guess that this isnt a condition where i can just collapse one day, before they finish tests.


    Helpful Tips

    Have you tried better toilet posture?
    There is a great new product on the market aimed at improving colon health by correcting the anorectal angle and making elimination easier ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website